# SDR 2007UALA00738

- Difficulty date: March 10, 2007
- Submitted: March 20, 2007
- Operation: Air carrier
- Aircraft: N848UA
- Make and model: Airbus A319-131
- Aircraft serial: 1647
- Aircraft time: 18,883 hours, 7,346 cycles
- Engine: Iae V2522A5
- System (JASC): 2730 · Elevator Control System
- Part: Rod End
- Condition: Worn
- Location: Elevator
- Stage of operation: CL
- How discovered: O
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

LOUD RAPPING NOISE IN TAIL SECTION ON TAKEOFF.  WENT AWAY BUT FOLLOWED BY MODERATE VIBRATION IN AFT CABIN.  [SUP 05-29-07]  VISUALLY CHECKED THE HORIZONTAL STABILIZER JACKSCREW COMPARTMENT AND DID NOT FIND ANY MECHANICAL DEFECTS. ALSO CHECKED ELEVATORS AND FOUND ALL 4 CONTROL SERVOS TO BE OUT OF ADJUSTMENT. ADJUSTED ALL CONTROL SERVOS TO NEUTRAL CONDITION, BUT STILL FOUND LEFT ELEVATOR TO HAVE EXCESSIVE FREEPLAY. REPLACED BOTH GREEN AND BLUE SYSTEM ELEVATOR CONTROL SERVOS. AT OVERHAUL, FOUND WORN ROD END ASSEMBLIES ON BOTH CONTROL SERVOS.
